Alert archive / Texas / Flash Flood Warnings in 1998
Flash Flood Warning 39, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Aug 25, 1998, 6:48 AM CDT for Irion County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 1998, 6:48 AM CDT (11:48 UTC)
- Expired
- Aug 25, 1998, 9:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Irion County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 11.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1643 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 251149 FFWSJT TXC235-251400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 648 AM CDT TUE AUG 25 1998 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... IRION COUNTY IN WEST CENTRAL TEXAS * UNTIL 900 AM CDT * AT 645 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS MODERATE TO HEAVY RAIN REFORMING OVER IRION COUNTY. IRION COUNTY LAW ENFORCEMENT REPORTED SEVERAL LOW WATER CROSSINGS IN THE COUNTY HAVE BEEN CLOSED OFF DUE TO FLOODING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT FOR SAFE PASSAGE AND THE ROAD UNDERNEATH MAY NOT BE INTACT. 14|
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 2:29 AM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Aug 25, 2:29 AM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 229 AM CDT TUE AUG 25 1998 GOES IR SHOWS REMNANTS OF T.D. CHARLIE SE OF THE BIG BEND AND OVER THE PECOS RIVER/WESTERN CROCKETT CO. THIS LATTER PORTION OF CHARLIE SPLIT OFF ABOUT 20 HOURS AGO...DRIFTED NORTHWEST AND THEN EAST AGAIN TO NEAR ITS PRESENT POSITION NEAR THE PECOS. HIGH RH FROM THE SFC TO 850 MB WILL CONTINUE OVER WC TX TODAY... RESULTING IN WEAK CONVECTIVE INHIBITION. OTHER THAN OUTFLOW FROM THE PRESENT EDWARDS PLATEAU CONVECTION...LITTLE OR NO BOUNDARIES EVIDENT ON RADAR OR SFC MAP. HOWEVER...EXPECT DIFFERENTIAL HEATING TO RESULT IN SCATTERED CONVECTION OVER THE CONCHO VALLEY...WITH BETTER COVERAGE OVER THE EDWARDS PLATEAU...NEARER TO CHARLIE/S OUTFLOW. FAN/FWC POPS AGAIN APPEAR OVERDONE. SLIGHT 700 MB THETA-E COOLING FORECAST BY THE ETA FROM 24-48 HOURS. WITH SIMILAR THICKNESS VALUES AND EXPECTED SFC DEWPOINTS NEAR 70F... BLEND OF PERSISTENCE AND GUIDANCE APPEARS BEST FOR TEMPS/POPS THE NEXT 2 DAYS. ABI 094/072 22 SJT 088/071 33 JCT 086/073 43 14
In the hours before
Special weather statement, Aug 25, 5:34 AM CDT, 1 hour 14 minutes before
TXZ049-053-054-064>066-071>073-076>078-098-099-113-114-127-128- 139-140-154-155-168>170-251930- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 534 AM CDT TUE AUG 25 1998 ...SHOWERS AND NONSEVERE THUNDERSTORMS EXPECTED OVER WEST CENTRAL TEXAS TODAY... A TROPICAL AIRMASS WILL REMAIN OVER WEST CENTRAL TEXAS TODAY. THE REMNANTS OF TROPICAL DEPRESSION CHARLIE WILL CONTINUE TO AFFECT SOUTHERN AND CENTRAL PORTIONS OF WEST CENTRAL TEXAS...WHILE DAYTIME HEATING WILL SPAWN SCATTERED SHOWERS AND THUNDERSTORMS OVER THE REMAINDER OF THE OUTLOOK AREA. DUE TO INSUFFICIENT INSTABILITY AND WEAK VERTICAL WIND SHEAR...SEVERE THUNDERSTORMS ARE NOT EXPECTED. HOWEVER...FLASH FLOODING MAY RESULT FROM HEAVY RAIN. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE FOLLOWING COUNTIES... WHERE THE RISK OF FLASH FLOODING IS GREATEST: CROCKETT...SUTTON... SCHLEICHER AND IRION. SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC. 14
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 1:29 AM CDT | Flash Flood Warning | SJT | Crockett | 4 hr |
| Aug 25, 3:16 AM CDT | Flash Flood Warning | SJT | Crockett, Schleicher | 2 hr |
| Aug 25, 4:20 AM CDT | Flash Flood Warning | SJT | Irion | 2 hr |
| Aug 25, 5:22 AM CDT | Flash Flood Warning | SJT | Crockett | 3 hr |
| Aug 25, 7:02 AM CDT | Flash Flood Warning | SJT | Coke, Tom Green | 3 hr |
| Aug 25, 8:15 AM CDT | Flash Flood Warning | SJT | Crockett | 4 hr |
| Aug 25, 8:59 AM CDT | Flash Flood Warning | SJT | Irion | 3 hr |
| Aug 25, 9:06 AM CDT | Flash Flood Warning | SJT | Schleicher | 3 hr |
| Aug 25, 9:10 AM CDT | Flash Flood Warning | SJT | Irion | 3 hr |
| Aug 25, 10:24 AM CDT | Flash Flood Warning | SJT | Sutton | 3 hr |
| Aug 25, 11:55 AM CDT | Flash Flood Warning | SJT | Crockett, Schleicher | 5 hr |
| Aug 25, 1:09 PM CDT | Flash Flood Warning | SJT | Sutton | 4 hr |
| Aug 25, 4:48 PM CDT | Flash Flood Warning | SJT | Crockett, Schleicher, Sutton | 3 hr |
Nearby
Flash Flood Warnings in Texas, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.